Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Meds and Weight Gain

I need help regarding meds and weight gain.  I am currently on 600 mg effexor, 300 mg wellbutrin, 1200 mg tegratol, 20 mg ritalin, 400 mg lamictal and 2 mg clonazepam.  I have gained about 20-25 pounds since I started this cocktail a couple of years ago.  I have continually upped dosages because of depression.  I don't get manic very often but depression is my problem.  My doctor has been discussing seroquel a lot lately.  I have heard that puts weight on also.  I was wondering about anyone's experience with all of the above meds.  That way I can figure out about going off a lot of the other meds for seroquel.  If I keep on gaining it will make me more depressed.  I have got to a place where I feel comfortable with the weight I am now - it would be great to lose a bit but gaining would put me in a bad place.  Thank you so much for any info I receive.
8 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
That is a massive amount of medication, and anything you can do to simplify it by taking only one medication would certainly be an improvement.  There is also a complex relationship between depression, food and weight gain, and you might benefit by going to my site, www. shrinkyourself.com, to find out more about that. The more you can handle stress and depression in better ways, the less you will need food or medication.
Avatar universal
I recently started taking Wellbutrin and I'm up to about 250 mg a day. It was the best thing that ever happened to me, I'm to the point that I almost never feel depressed and I almost never have mood swings, which was a big problem for me before. I've also lost about 25 lbs since being on it. I understand that everyones symptoms are different and I've never really had much experience with any of the other meds you are on,  however if yo are worried about weight gain, I have to suggest staying on the wellbutrin. Also having a counselor to talk to has been a great help to me in keeping me off other meds...I hope you have someone to talk to as well...I know feeling cruddy sucks, all I can say is hang in there...and I wish you the best of luck.
Avatar universal
I am taking wellbutrin for depression, I was on 150 twice a day of the wellbutrin sr for a month and then the dr changed it to the wellbutin xl 300 and I have been on this for about a week and I've noticed that I have increased appetite. Has anyone done this?
Avatar universal
hey. I'm going through the same thing except I'm on prozac for depression treatment. sometimes I find that the weight I have gained as a side effect to my antidepressant medication makes me more depressed.  I'm even considering to stop taking my meds so I will loose the weight.  I really have no advise to give you, but I thik its nice to know that I'm not the only one with this problem.
Avatar universal
Thank you for everyone's ideas.  I lost the address of this website and just found it this morning or I would have replied sooner.  Firstly, I cannot drop any of the medications I am on.  I have been struggling with depression (bipolar but mostly depression) for 17 years.  This is the first medication cocktail that has worked for me.  I have been on combinations of everything.  I would love to just be on Welbutrin but  I need stablizers or I would go manic.  I would love to lose some weight but I would never consider going off my medication because I am finally somewhat stable.  I spent some years giving up medications that made me gain weight and would end up in hospital with mania.  I thank you all for your input and if anyone has anything else they can add it would be greatly appreciated.
Avatar universal
I used to be a size 9, for the longest time, until I was diagnoised. Now all I do is crave food and try to really balance my intake, but since all the anti depressants I take have balloned me to a size 24. It (the meds) intice me to eat eat eat and my health is suffering, the 80ty pounds that I have gained have caused me to suffer chronic knee pain, and I do not recognize the person in the mirror, much less want to look at the image  see.
    I am now obese and more depressed than ever, because of my big gut, it is causing, more weight gain and more strain on my back, and now I have more to take more meds which will call more weight gain. Help me some one for some other suggestions or other options.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area